Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 90, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 19, 2018, 6:51 PM CDT for Scotland County, Missouri. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 6:51 PM CDT (23:51 UTC)
- Expired
- Jul 19, 2018, 7:17 PM CDT
- In force
- 26 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Scotland County, MO
The radar
The Quad Cities radar (KDVN), 189 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:58 PM CDT | HAIL 0.88 | Memphis, MO | |
| Jul 19, 7:10 PM CDT | HAIL 1.25 | 3 Sse Memphis, MO | DELAYED REPORT AND TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156
WUUS53 KDVN 192351
SVRDVN
MOC199-200030-
/O.NEW.KDVN.SV.W.0090.180719T2351Z-180720T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
651 PM CDT THU JUL 19 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Western Scotland County in northeastern Missouri...
* Until 730 PM CDT.
* At 650 PM CDT, a severe thunderstorm was located over Memphis,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Memphis, Rutledge, Crawford, Sand Hill, Memphis Memorial Airport,
Scotland County Fairgrounds and Spillman Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Missouri.
LAT...LON 4055 9218 4030 9204 4030 9219 4031 9223
4051 9233
TIME...MOT...LOC 2350Z 298DEG 23KT 4045 9222
HAIL...1.25IN
WIND...60MPH
$$
McClure3 follow-up statements
736
WWUS53 KDVN 192359
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
659 PM CDT THU JUL 19 2018
MOC199-200030-
/O.CON.KDVN.SV.W.0090.000000T0000Z-180720T0030Z/
Scotland MO-
659 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN SCOTLAND COUNTY...
At 658 PM CDT, a severe thunderstorm was located near Memphis, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Memphis, Rutledge, Crawford, Sand Hill, Memphis Memorial Airport,
Scotland County Fairgrounds and Spillman Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Missouri.
LAT...LON 4053 9217 4030 9204 4030 9219 4031 9223
4045 9230
TIME...MOT...LOC 2358Z 296DEG 28KT 4042 9215
HAIL...1.00IN
WIND...60MPH
$$
McClure057
WWUS53 KDVN 200007
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
707 PM CDT THU JUL 19 2018
MOC199-200030-
/O.CON.KDVN.SV.W.0090.000000T0000Z-180720T0030Z/
Scotland MO-
707 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN SCOTLAND COUNTY...
At 706 PM CDT, a severe thunderstorm was located near South Gorin, or
near Memphis, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Memphis, Rutledge, Spillman Mound and Sand Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Missouri.
LAT...LON 4049 9215 4030 9204 4030 9217 4040 9223
TIME...MOT...LOC 0006Z 298DEG 23KT 4039 9209
HAIL...1.00IN
WIND...60MPH
$$
McClure128
WWUS53 KDVN 200017
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
717 PM CDT THU JUL 19 2018
MOC199-200027-
/O.CAN.KDVN.SV.W.0090.000000T0000Z-180720T0030Z/
Scotland MO-
717 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SCOTLAND COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Missouri.
LAT...LON 4049 9215 4030 9204 4030 9217 4040 9223
TIME...MOT...LOC 0014Z 298DEG 23KT 4036 9200
$$
McClureWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:33 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 19, 6:33 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 633 PM CDT Thu Jul 19 2018 ...AVIATION UPDATE... .SYNOPSIS... Issued at 211 PM CDT Thu Jul 19 2018 The elevated showers and thunderstorms have now pushed east towards northeast Illinois, with increasing temperatures, increasing dewpoints, and increasing southeast winds behind them. It appears that we will have sufficient CAPE and convergence for another round of storms over the area this afternoon and evening. Shear will be conducive for rotating updrafts, and bowing line segments. && .SHORT TERM...(This Evening through Friday) ISSUED AT 211 PM CDT Thu Jul 19 2018 The evening storms should initially be lined up along the cold front, though some additional overnight activity may be in narrow bands of showers and storms. Rainfall over 1 inch will certainly be possible in any storm tonight, and any repeat storms certainly could bring 2 inches. Amount similar to that already fell this morning. Shear supports rotating storms with 20 to 25 kts of surface to 1 Km shear, and 40 kts of deep layer shear. Thus, supercells are likely, with bowing line segments in mature linear convection as well. This event will likely come in two bands. The first seems to already forming in out northwest, the other near I-35 as of 2 PM. More an more, I believe that the first of these waves will be the main evening event. We will watch this, and begin issuing products specifically above this line soon. Overnight, the activity should become less intense, though some small hail will be possible as the cooler air aloft arrives overnight when the upper low nears the area. That upper low should at least support showers and a few brief storms through the day Friday, mainly in the northeast. Temperatures are a struggle, as we have hot air to the southwest, and warmer air to the east, and rain cooled air in place, which is slowly warming. We'll stay close to models on lows and highs, and go with mid to upper 60s tonight, followed by mid 70s north to lower 80s south Friday. .LONG TERM...(Friday Night through Thursday) ISSUED AT 211 PM CDT Thu Jul 19 2018 Little change to the long term forecast as a slow moving vertically stacked system will lumber east. With cold air aloft over the area, daytime heating could lead to showers and isolated thunderstorms, especially across eastern areas. This will continue until the low finally moves east of the area. Overall the pattern is such that cooler and drier air is expected this weekend across most of the area. Sunday, the chance for isolated showers and storms will be across Bureau and Putnam counties, otherwise the rest of the area should be quiet. Into next week, the current forecast has dewpoints returning to the 60s, but no 70 degree dewpoints. While the air will become more moist, from a sensible weather point of view it should be typical summer with slighly drier air with temps in the 80s and lows in the 60s at night. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 630 PM CDT Thu Jul 19 2018 Isolated storms to end by 20/03Z with partly cloudy skies, VFR conditions and gusty NW winds through the next 24 hours as storm system moves to the east. Any cloud bases later tonight and Friday will be 3-5K AGL. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Gibbs AVIATION...16
Hazardous weather outlook, Jul 19, 4:11 AM CDT, 14 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 411 AM CDT Thu Jul 19 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 411 AM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Slow moving thunderstorms with heavy rainfall may lead to minor flooding over portions of east central Iowa this morning. Scattered thunderstorms will affect much of the outlook area through the day with locally heavy rainfall and cloud to ground lightning the primary threats. Severe storms will be possible from late afternoon through this evening. The Storm Prediction Center has a Slight Risk west of a line from Independence through Muscatine, Iowa to Macomb, Illinois. A Marginal Risk is in place for the remainder of the outlook area. The main severe risk threats will be damaging wind and large hail. An isolated tornado is possible. Widespread rain and thunderstorms are expected to continue overnight over east central Iowa into northwest Illinois. Severe weather is not expected, but there will continue to be a threat of locally heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms are expected again Friday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. Sheets
In the hours before
Special weather statement, Jul 19, 4:39 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
439 PM CDT THU JUL 19 2018
IAC045-097-105-192245-
Jackson-Jones-Clinton-
439 PM CDT THU JUL 19 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN JACKSON...
SOUTHEASTERN JONES AND NORTHWESTERN CLINTON COUNTIES UNTIL 545 PM
CDT...
At 439 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Zwingle to near Oxford Junction.
Movement was east at 20 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4228 9043 4226 9042 4195 9068 4196 9113
4228 9085 4229 9043
TIME...MOT...LOC 2139Z 257DEG 17KT 4224 9072 4197 9105
McClureLocal storm report, Jul 19, 5:26 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 6 NW HEDRICK 41.23N 92.39W
07/19/2018 E70 MPH KEOKUK IA LAW ENFORCEMENT
AT LEAST 70 MPH.
&&Local storm report, Jul 19, 5:34 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL WYOMING 42.06N 91.00W
07/19/2018 E0.75 INCH JONES IA TRAINED SPOTTER
STONES UP TO PENNIES, WINDS TO 40 MPH.
&&Local storm report, Jul 19, 6:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 3 ENE CHARLIE HEATH MEM 40.59N 91.84W
07/19/2018 E50 MPH CLARK MO TRAINED SPOTTER
VISIBILITY 1/8 MILE IN HEAVY RAIN.
&&Local storm report, Jul 19, 6:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST 3 ENE CHARLIE HEATH MEM 40.59N 91.84W
07/19/2018 E60 MPH CLARK MO TRAINED SPOTTER
&&
SKLocal storm report, Jul 19, 6:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 1 ESE LACEY KEOSAUQUA S 40.71N 91.96W
07/19/2018 E0.75 INCH VAN BUREN IA BROADCAST MEDIA
DIME SIZED HAIL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:23 PM CDT | Tornado Warning | DVN | Clark, Scotland | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.